I was recently put on insulin and have to take 4 shots a day now, I have noticed that when I wash my hair that I am losing my hair, my hair has become alot thinner and this worries me, I have heard that this can happen to people who use insulin is this normal?
I have never heard of insulin causing hair loss. A number of other things may though. Hair loss can be related to the stress of an illness for example and would just be temporary. Do you have type 1 or type 2 diabetes? Some diabetes related conditions can cause hair loss like thyroid disease or PCOS. Some medications for high blood pressure may also. I also understand that some folks with a chronic illness may shed hair indefinitely. But I personally have never heard of insulin being the cause. Maybe someone else out there knows more and will post a comment.
I am not a physician but the mom of a type one and the daughter of a type 2. I would suggest you ask your doctor to run a blood test on your thyroid. Some diabetics also have problems with there thyroid. I know as I have thyroid problems and when I was diagnosis I was loosing my hair. Once the problem was found and I started synchronic the loss of hair stopped.
I am a 22yr old female who has had type 1 diabetes for 11 years. For the first 6 or 7 yrs my bs levels were tightly controlled and then for various reasons... becoming of ages, moving out of home, attending college, moving overseas etc etc my sugars are no longer well controlled. In regards to hair loss - myself and my family & friends have noticed a severe change in my hair - it is now very, very thin and lacking the natural healthy shine that it once had. The only thing i can suggest is that it is closly related with poor contol. I am making every effort to improve this... and crossing my fingers i can repair ths damage and see a result with my hair. This is just my assumption and if anyone else has any suggestions i'd appreciate them. I empathise - it is quite embarressing. Good Luck to you.
I am 24 years old and i have been a diabetic since 21 years of my life. I have never had any problems with hair loss due to bad sugar controls. In fact, i hv long, nourished, and silky hair, touch wood. Many a times, my sugar level is high... but I don't see any difference in my hair.
I would suggest that it depends on the type of shampoo that you use. Some ingrediants in a shampoo brand may not suit a diabetic's body as compared to others. Take an opinion from your health practitioner on the type of shampoo that you should use so as to get rid of this problem ASAP.
Could you revert back with the solution you get and if at all your hair loss problem reduces or revereses completely?
Good luck! Hope all works well for you.
Hi there, I can relate to the 22 year old female with losing hair. I am a 23 female who recently moved across the country, stressd out to the max, and am losing my hair. I wash it and it comes out, I brush it and its all over the floor and my bathroom counter. I used to have long gorgeous hair, now its thin and I cant even pull it back because it looks like i have none! I also have type 1 and am on insulin shots. I also agree that i think its from having poor control for awhile that its having an affect on my hair. Ive started a new insulin and am hoping that after some time my hair will come back if i keep myself under good control. Feel free to email me hun!! ***@****
Hi, I am 21 years old and have suffered with type 1 for 4 years now. For the first 2 years I took excellent care of myself and had thick shiny hair but after some time I developed a rare eating disorder called diabulemia whereby type 1 diabetics skip or under dose on insulin to lose weight. I was never fat, but I was overly obsessed with controlling my weight with diet, exercise and eventually this dangerous habit. After 2 years my hair fell out noticeably and now I am on the road to recovering from my bad habits as a result. All i can say is that you have to watch your blood sugars very closely and ask your doctor to run a blood testosterone test on you, as an imbalance in testosterone can make the situation worse. As long as you are making 100% effort to control your BG, a few high BG's now and then should not effect your hair, however, if your BG levels are consistently high, this will propose a problem.
Hope I helped and hope you can solve your problem :]
Hi all. I've always been in pretty good blood suger control. I've had Type 1 diabetes for 28 years. Last year my stress level sky rocketed and I noticed my sugars starting to bounce and my hair thinning and balding in some places. At first I thought it was related to a new insulin I'm using (Lantus) in conjuction with my other meds. Now I'm leaning more towards uncontrolled blood sugar and stress. The stress (aka aniexity) have also increased since I've seen the loss of hair. I'm trying really hard to not let it run my life and I'm now using Nioxin products to battle the affects of stress and meds in my system. Any other suggestions?
I am a 27 yr old diabetic who has been experiencing hair loss for the last 3 yrs I know it has to do with me poorly taking care of my diabetes. A doctor once did tell me that's a symptom for poorly taking of my diabetes he advise that I start taking prenatal vitamins he said they will help stop the hair loss . I will wright again to say if it worked or not
Hi! Im 23 years old and was diagnosed with DM 1 just recently (3 months ago) and had been diagnosed with alopecia universalis, too. I experienced hair fall (massive) prior to my DM diagnosis and little by little until i had no hair left in my entire body. My dr says it might be due to several reasons. It may be due to extreme stress (my father was diagnosed with cancer and just died), low immune system or maybe due to my previous medical condition which is typhoid fever. Now, Im on steroids dow controlling my sugars just to cope up with my alopecia and self esteem. My hair is back now! I am strictly contrling my sugars, too since t may also be due to uncontrolled sugar before...
I believe stress is a big factor to hair fall. Second is uncontrolled sugar...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.